Alert archive / Indiana / Rip Current Statements in 2010

Rip Current Statement 8, NWS Northern Indiana

June 29, 2010

NWS Northern Indiana issued this rip current statement at Jun 29, 2010, 7:05 AM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2010, 7:05 AM EDT (11:05 UTC)
Expired
Jun 29, 2010, 10:00 PM EDT
In force
15 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WHUS43 KIWX 291105
CFWIWX

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
705 AM EDT TUE JUN 29 2010

INZ003-MIZ077-300200-
/O.NEW.KIWX.RP.S.0008.100629T1105Z-100630T0200Z/
LA PORTE-BERRIEN-
705 AM EDT TUE JUN 29 2010 /605 AM CDT TUE JUN 29 2010/

...RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

HIGH WAVES ALONG THE SHORELINE WILL BRING AN INCREASED RISK OF
RIP CURRENTS TODAY...CREATING DANGEROUS SWIMMING CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A MODERATE RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS. 

IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM
AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE
FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO
NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A STRONG
SWIMMER CAN BECOME EXHAUSTED QUICKLY. 

&&

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this rip current statement went out at Jun 29, 5:08 AM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 29, 5:08 AM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
508 AM EDT TUE JUN 29 2010

.SHORT TERM...
TODAY THROUGH WEDNESDAY NIGHT...MUCH COOLER AND DRIER AIR JUST
UPSTREAM WILL CONTINUE TO SPREAD SOUTH TODAY INTO THE FORECAST AREA.
SOME MOISTURE TRAPPED BELOW THE BASE OF THE SUBSIDENCE INVERSION MAY
ALLOW CLOUD COVER TO FILL IN MORE LATER TODAY. IT LOOKS LIKE THE MAV
TEMPS ARE A LITTLE TOO WARM BASES ON UPSTREAM TEMPS AND FCST CLOUD
COVER...SO BLENDED THE MAV AND MET. VERY COOL CONDITIONS ARE
EXPECTED THE NEXT TWO NIGHTS WITH LIGHT WINDS...A COOL AIRMASS AND
CLEAR TO PARTLY CLOUDS SKIES. SOME GROUND FOG IS POSSIBLE AROUND
DAYBREAK AS WINDS DECOUPLE. OTHERWISE...HIGHS OF 72F TO 76F TODAY
AND WEDNESDAY APPEAR REASONABLE.

&&

.LONG TERM...
THURSDAY THROUGH TUESDAY. CONTD DECENT INTER/INTRAMODEL AGREEMENT
THROUGH LONGRANGE AS SUBTROPICAL HIGH ACRS SWRN STATES WITH NRN
ARCH/XNTN INTO ERN MT TO EVOLVE INTO STRONG OMEGA BLOCK PATTERN
ACROSS CONUS MIDSECTION WED/THU. SLOW EWD PROGRESSION AS AK
ALEUTIANS ENERGY TRAVERSES THRU WRN CAN/WRN COAST STATES ANCHORED
TROF. TPC 5 DAY CONE CONTS TO TRACK ALEX INTO OLD MEXICO AS NRN
PROGRESSION SHUNTED BY STOUT DEEP MIDLVL RIDGE ACRS CNTL CONUS THU
INTO FRI. ONGOING FCST DRY FCST WITH INITIAL COOLER THAN NORMAL
TEMPS...WITH PERSISTENT COLD CORE 1000-8H AIR/CAA ADVECTION PER LLVL
NRLY TRAJECTORIES ON ERN FLANK OF SHARP SFC BASED RIDGELINE ACRS
NCNTL CAN/60N INTO SWRN GRTLKS/40N THU. TWEAKED TEMPS DOWN A FEW
DEGREES INVOF KBEH ERLY FRI AM WITH WELL-INFILTRATED/DRYING SANDY
SOILS AND MORNING LAND BREEZE CIRC/DRAINAGE WIND DVLPG SANS PRESSURE
GRADIENT. MODERATING TEMPS BY THIS WEEKEND AS HEART OF BLOCK EDGES
EWD FM LWR OH VLY INTO UPSTATE NY BY SUNDAY. LARGE SCALE SUBSIDENCE
AND START OF RETURN FLOW AS SFC HIGH EKES WAY FM LWR GRTLKS FRI TO
MID ATLANTIC/SRN NEW ENGLAND DY5/6 TO ALLOW FOR STRONG
INSOLATION/REBOUND IN TEMPS THIS HOLIDAY WEEKEND WITH BACKGROUND
FLOW KEEPING NEARSHORE WARM AS WELL WITH LAKE BREEZE CIRCL HOLDING
OFFSHORE. SOME CONCERN WRT INCRS IN CLOUD COVER WITH DEBRIS
CLOUDS/CI SHIELD OF ALEX REMNANTS PSBL TWRD END OF FCST.
HOWEVER...WITH CRUX OF LVL THETA-E MIN OVR CWA TO MAINTAIN LONGEVITY
AS WRN GOMEX FEED RMNS CIRCUITOUS ARCHING CYCLONICALLY INTO NCNTL
PLAINS/FAR WRN GRLTKS ALONG WITH PROXIMITY TO SHORTWAVE ENERGY IN
HIGH LAT WRLIES POINTING TO MORE FAVORABLE TSRA DVLPMENT WELL W-NW
OF CWA ON DY7...WITH ONLY MOVE TOWARD CLIMO POPS SEEN IN
HPC/GFS/GFS ENSEMBLE MEMBER GUID IN FAR WRN/NWRN CWA ATTM. AS MSTR
CLOSES IN/PSBL FNT ASSOCD WITH NRN STREAM ENERGY TO APPROACH BEYOND
DY7...WL AFFORD ANOTHER GUID CYCLE TO CONTEMPLATE RETURN OF PRECIP
MENTION BY MIDDLE OF NEXT WEEK.

&&

AVIATION...
COOLER AIR WILL CONTINUE TO SPREAD INTO THE REGION AS A SFC HIGH
BUILDS IN FROM CENTRAL CANADA. SOME VFR CIGS WILL BE OVER N
INDIANA EARLY IN THE TAF PERIOD...BUT SUBSIDENCE SHOULD HELP CLEAR
OUR SKIES LATER IN THE PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...SKIPPER
LONG TERM...MURPHY
AVIATION...SKIPPER
Hazardous weather outlook, Jun 29, 4:53 AM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
453 AM EDT TUE JUN 29 2010

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-300900-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
453 AM EDT TUE JUN 29 2010 /353 AM CDT TUE JUN 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-LMZ043-046-MIZ077-300900-
LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI-
MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
453 AM EDT TUE JUN 29 2010 /353 AM CDT TUE JUN 29 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN
LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE AN INCREASED RISK FOR RIP CURRENTS ALONG THE
SOUTHEAST LAKE MICHIGAN SHORELINE TODAY INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX

Nearby

Rip Current Statements in Indiana, 2010Rip Current Statements in Michigan, 2010Every rip current statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.